Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Chocolate96

Dermatologist Lowered My Isotretinoin Dose?

Recommended Posts

I'm 18 years old and I've had genetic acne for about 7 years .. Previously was on oxytetracycline and it somewhat helped my acne, reducing breakouts but I still had scarring and a breakout every now and then.

My dermatologist started me on 40mg isotretinoin (I weigh 57kg) and I've been taking it for about 30 days. Before taking it my skin wasn't bad.. I had a lot of scarring but nothing makeup couldnt cover, and maybe one or two breakouts at a time.

The first 1-2 weeks of taking it my scars began to reduce and I thought I wasn't going to experience any of the serious side effects- I was wrong.

After the 2nd week I broke out so bad, really large pimples, my skin was never this bad! I got 3 nosebleeds and my acne started scabbing (which has never happened before). My skin now has dried up a bit but my acne has never been this bad.

I had an appointment yesterday with my dermatologist and she lowered my dose to 30mg per day for 30 days, but because its a lower dose I'm worried it will worsen my acne and take longer to heal it?

I've read forums about people starting off with 20 or 30 and increasing dosage, but I can't find anything on decreasing dosage, how will it affect my skin if I started with 40mg for 30 days and now 30mg for another 30?

Also, my pharmacist gave me the 30mg tablets in 10mg and to take 3 daily, should I take all 3 at once or different times of the day?

Thanks in advance!!

Share this post


Link to post
Share on other sites

I had a sort of similar experience

I was dealing with mild but persistant acne for 4yrs

sounds like my acne was worse than yours....

I was using rx t opicals and antibiotics and always had maybe 3 bteakouts on my face

always blackheads and congestion

My dr wanted start me on 40mg but I was afraid of the inotial breakout

so started at 20mg for 2 weeks

my skin was actually in a decent place when started

after 2 weeks bumped to 40mg and my skin went nuts

worse breakouts of my life!!

I have tonsay after 2 weeks things have calmed down

My dr wants me to bump to 60mg but afraid deal with breakouts again

Sounds like u had an ib from meds

the dr might gave thought too much meds in your system too quickly caused nasty purging

def try 30mg split

I think gentler on your body

I take 20mg am and pm

I've also read lots studies that show low dose accutane just as effective as higher doses but less side effects

Gl

kim

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×